Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What causes itching in penis?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
Hello, I noticed that my penis stated itching yesterday after a 6 mile run. It has been itching all day yesterday and a little last night. The only things that changed were a switch from neutrogena body wash to old spice body wash. I changed body wash products about 1 week ago.
Posted Sat, 8 Feb 2014 in Skin Hair and Nails
Answered by Dr. Geetika Paul 31 minutes later
Brief Answer: Allergic reaction Detailed Answer: HI You seem to be developing an allergic reaction over the penile region. This can be attributed to the newly used products over the area in the form of body wash but I would like to rule out other possibilities before we proceed with the treatment. I would like to know if there are any skin lesions over the penis or is there is any redness or swelling over it. If there are any skin lesions, then you can click some close up pictures of the same and upload them here on this page. Please provide of some other details also. Also other than the body wash, have you applied anything else to the area. Have you lately been on any drugs in the form of painkillers or antibiotics? I am sure I will be able to help you more once you provide me the above details. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: What causes itching in penis? 3 minutes later
Sir, * No skin lesions, redness or swelling * No I have not applied anything else to area; After peeing I do have drips of urine (wet spots) after I pee on my underwear. This started months ago. * I have had no been on any drugs, painkillers, or antibiotics. I just take a lot of supplements; multivitamin and maca powder in capsule form. Thank you in advance.
Answered by Dr. Geetika Paul 10 minutes later
Brief Answer: Allergic skin Detailed Answer: Hi again, The kind of itching that you have is due to development of an allergic reaction. Now such reactions can occur due to any new substance in the form of a cream, oil or body wash which is applied to the area. I would advise you to stop application of anything to the area now. Just clean it with plain water and apply a topical steroid cream like cortisone cream over it twice a day. In addition, you will need to take some oral antihistamines like benadryl which can act inside the body to control the allergic tendency. You will need to change the bodywash that you started using a few days back only. You can continue to use the cream for four to five days . I am sure it will relieve your problem. Also the problem of dribbling of urine points towards symptoms of a prostatic enlargement. I would advise you to see a surgeon and get yourself assessed for the same. Please ask if you need any further clarifications Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: What causes itching in penis? 0 minute later
Thank you Dr. XXXXXXX for your help. I will follow-up with my doctor regarding the symptoms of prostatic enlargement. Make it a great day!
Answered by Dr. Geetika Paul 5 minutes later
Brief Answer: best of health Detailed Answer: You most welcome Have a speedy recovery Wishing you great health Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor